MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 12/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation: ccl lead.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that a sheath had broke off in a patient, and surgery was required to remove the broken piece from the patient's groin.Additional information was received on 03 jan 2023: the patient was having a percutaneous coronary intervention (pci) to the obtuse marginal (om).The sheath was retrieved from the patient.Estimated blood loss was greater than 250cc.The patient was stable and discharged on (b)(6) 2023.At the time of removal only a guide wire was left in the sheath so it could be removed to use a closure device.Additional information was received on 17 jan 2023: there was resistance when the doctor was trying to remove the sheath.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide additional information in section b5, to update section h3, and to provide the completed investigation results.One 6fr ik standard sheath was returned for product evaluation.The sample was subject to visual analysis.There is a breakage on the sheath 1.6cm from the sheath hub.The tear on the broken sheath measures 1cm in length.The broken sheath attached to the sheath hub is fragmented.The other part of the sheath that broke off was 8.7cm in length.There is fragmentation at the breakage point.The complaint can be confirmed for sheath separation based on the state of the returned sample.The exact root cause could not be determined.The likely root cause is that the sheath experienced high tensional forces while being withdrawn from the artery causing the sheath to separate.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode & effects analysis (dfmea).
 
Event or Problem Description
Medwatch (b)(4): 6f sheath was placed in femoral artery.Bleeding was noted prior to closure, and physician determined to remove sheath and replace with a 7f.Upon removal of 6f sheath, the proximal part of sheath was removed, but the distal part of sheath broke off and was left inside the patient.Patient required blood product, anesthesia, and emergent cut down and removal of the distal piece of sheath from femoral artery.The procedure was a percutaneous coronary intervention (pci) of the obtuse marginal branches (om).
 
Event or Problem Description
A maude database search conducted on 31 mar 2023 found a maude report number (b)(4).The event description states: "6f sheath was placed in femoral artery.Bleeding was noted prior to closure, and physician determined to remove sheath and replace with a 7f.Upon removal of 6f sheath, the proximal part of sheath was removed, but the distal part of sheath broke off and was left inside the patient.Patient required blood product, anesthesia, and emergent cut down and removal of the distal piece of sheath from femoral artery.Manufacturer response for (b)(4) (per site reporter).No response to date.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide additional information in section b5 and to provide the maude report.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key16247086
Report Number1118880-2022-00110
Device Sequence Number12338869
Product Code DYB
UDI-Device Identifier00389701007250
UDI-Public00389701007250
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberN/A
Device Catalogue NumberRSS601
Device Lot Number0000266219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer02/08/2023
03/31/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date03/10/2023
04/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 WIRE; GUIDE CATHETER; STENT; TWO BALLOONS
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age78 YR
Patient SexMale
Patient Weight112 KG
Patient EthnicityNon Hispanic
Patient RaceWhite